What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 9:09 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 22, 9:09 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1009 AM EDT Sat Jun 22 2024
.SYNOPSIS...
Hot and humid conditions will continue through the weekend, with
scattered thunderstorms returning today, with even more on
Sunday, as a cold front sweeps through the area. Some stronger
storms may produce damaging winds and torrential rainfall. Heat
and humidity will subside Monday and Tuesday behind the front.
Showers and thunderstorms look to return on Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
10 AM update...
Updated temperatures through this morning. A warm front is
currently located just north of I-90 and with the possibility of
training thunderstorms and storms becoming more surface based
with heating, it is an area to watch.
414 AM Update...
A few convective showers have started developing over Oneida
County north of a stalled out frontal boundary. Some additional
development is possible over the next couple hours, and they may
expand westward a bit before heading off to the east after
sunrise.
Additional showers and thunderstorms are expected to develop
by early afternoon, likely starting in the Finger Lakes region as
the front sags south. Later in the afternoon and into the
evening hours, the focus for thunderstorms looks to shift south
and east away from the boundary in the more moist and unstable
airmass across the Twin Tiers and NEPA. Expect like the past
couple of days thunderstorm initiation will be triggered off
outflow boundaries, and we'll likely have a few indistinct
differential heating boundaries in the unstable airmass, the
linger effects of rain-soaked areas from yesterday. The end
result will just be similar to the past couple days, scattered
to numerous pop-and-drop thunderstorms. Deep layer shear of 25
to 30 knots is a little healthier than the past few days, and
this may result in a few more strong to severe storms with
downburst winds being the main threat.
Activity will once again follow a diurnal trend, with showers
and thunderstorms diminishing overnight. Valley fog is likely in
the more sheltered valleys, as a stronger pressure gradient
should keep a little more wind going through the night.
It will remain hot and humid today, especially south of the
stalled out front, where Heat Advisory criteria looks to again
be met across the southern Finger Lakes, Twin Tiers, and NEPA.
A cold front will push into the area on Sunday along with a more
significant shortwave trough, and attendant stronger mid and
low-level flow. Bulk shear around 40 knots will be a significant
uptick, but the timing of the shortwave trough is a little on
the early side, and instability may not build up quite as much
as it could otherwise. SPC Slight Risk covers the whole CWA, but
areas E and SE of a SYR-ELM line may be slightly more favored
for severe thunderstorms due to timing.
Kept the Heat Advisory as-is for Sunday, though if the earlier
cold front passage holds, we may be able to drop the western-
most counties.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
345 AM Update...
The positively tilted trough will continue to influence the weather
for our CWA through Sunday night. Lingering showers will remain
behind the cold front as the upper level trough lags behind the
surface cold front and a mid- level shortwave ripples through
the overall trough pattern during the overnight hours. To help
boost precipitation chances, the upper level trough axis will
swing across our northern counties later in the night. Showers
and isolated thunder chances will be the highest (40-60%) north
of the Southern Tier during the overnight hours. We will finally
get a reprieve of hot overnight temperatures as lows will fall
into the upper 50s to mid 60s. Dewpoints will fall into in the
low 60s so it will still feel a little sticky out, but should be
noticeably different than what we have been dealing with.
Guidance remains a little unsure on how much the trough will be
positively tilted and how fast it moves through the region on
Monday, so precipitation chances were extended into the afternoon
hours. Temperatures will rise into the low to mid 70s across much of
the area thanks to northerly flow that will push a Canadian airmass
into the region. With this airmass comes much less humid air, with
dewpoints in the mid to upper 50s. Another ridge will build in from
the west during the evening hours, which will clear us out and allow
radiational cooling to drop overnight lows into the 50s.
Tuesday will see the ridge axis slide east of us once again,
bringing SW flow and warm temperatures back to the region. Highs
will climb into the 80s, with higher elevations in the low 80s and
valleys in the upper 80s. Luckily, dewpoints should remain in the
upper 50s during the hottest part of the day so we should miss out
on sweltering heat we experienced this past week. This ridge
will be transient and not nearly as strong as the one we are
currently under. The next trough will move into the Great Lakes
Tuesday night, allowing for a slight chance of rain showers over
the Finger Lakes. Overnight lows will be in the 60s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
350 AM Update...
Active weather returns Wednesday into Thursday morning as a
broad trough pattern returns to the area. A series of shortwaves
will move through during the morning and early afternoon hours,
generating scattered showers across the area. Guidance shows a
cold front moving in sometime later in the afternoon to late
evening hours. The timing of this will greatly determine the
severe weather chances for the day with an afternoon arrival
having the highest chance. WPC also has us in a marginal chance
for excessive rainfall Wed into Thurs morning, which is backed
up by the chance for multiple periods of heavy rainfall. We will
have to keep a close eye on this setup.
High pressure fills in behind the cold front, bringing a nice
end to the work week.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Scattered showers are moving across portions of north central NY
early this morning, and with MVFR ceilings expected to last a
few hours at RME. Otherwise, VFR will prevail elsewhere except
for the odd MVFR visby in heavier showers.
Valley fog will lift between 12Z and 13Z at ELM. The Wyoming
Valley is fogged in below AVP at the time of this discussion.
Expect fog/mist to spread up into the hills with a bit of
mixing this morning, bringing restrictions to AVP for a couple
hours.
Shower activity this morning will be transient, but showers and
thunderstorms are expected to redevelop early in the afternoon.
Timing remains fairly uncertain beyond the usual diurnal trend
being favored. Thunder is most likely at ITH, ELM and especially
BGM and AVP this afternoon and evening. Still did not want to
blanket too large an area over too large a time frame with
thunder, so just mentioned VCTS at BGM and AVP for the time
being, with no TEMPO groups.
Showers and thunderstorms will diminish during the evening
hours. Areas of fog are likely, especially where it rains, but
a tighter pressure gradient may reduce potential outside of the
most sheltered valleys. Scattered mid clouds will also be
mitigating factor as well.
Outlook...
Sunday Morning...Restrictions possible in valley fog,
especially ELM.
Sunday Afternoon into Monday Morning...Widespread showers and
thunderstorms Sunday with associated restrictions, mainly to
visibility. Lingering restrictions possible in showers early
Monday.
Monday afternoon through Wednesday...VFR conditions likely.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Sunday for PAZ038>040-043-044-047-
048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ022-023-025.
Heat Advisory until 8 PM EDT Sunday for NYZ024-055-056-062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...MPH
NEAR TERM...AJG/MPH
SHORT TERM...JTC
LONG TERM...JTC
AVIATION...MPHHazardous weather outlook, Jun 22, 11:23 AM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1223 PM EDT Sat Jun 22 2024
NYZ024-055-056-062-PAZ038>040-043-044-047-048-072-231630-
Chemung-Tioga-Broome-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1223 PM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ022-023-025-231630-
Steuben-Schuyler-Tompkins-
1223 PM EDT Sat Jun 22 2024
...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>018-036-037-044>046-057-231630-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-Cortland-Chenango-Otsego-Delaware-
1223 PM EDT Sat Jun 22 2024
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Special weather statement, Jun 22, 8:21 AM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
921 AM EDT Sat Jun 22 2024
NYZ037-221345-
Southern Oneida NY-
921 AM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ONEIDA COUNTY
THROUGH 945 AM EDT...
At 921 AM EDT, Doppler radar was tracking a strong thunderstorm over
Westmoreland, or 7 miles south of Rome, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Utica, Rome, Kirkland, Westmoreland, Deerfield, Whitesboro, New York
Mills, Yorkville, Clinton, and New Hartford.
This includes the following highway exits...
Interstate 90 between 31 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4320 7512 4313 7514 4305 7522 4299 7521
4308 7559 4318 7556
TIME...MOT...LOC 1321Z 281DEG 24KT 4312 7547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jun 22, 8:47 AM EST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Binghamton NY
947 AM EDT Sat Jun 22 2024
NYZ037-221400-
Southern Oneida NY-
947 AM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ONEIDA COUNTY
THROUGH 1000 AM EDT...
At 946 AM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Utica, Deerfield, Whitesboro, New York Mills, Yorkville, New
Hartford, Oriskany, Chadwicks, and Maynard.
This includes the following highway exits...
Interstate 90 near 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 7522 4299 7521 4304 7537 4315 7534
4315 7513
TIME...MOT...LOC 1346Z 281DEG 24KT 4308 7526
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jun 22, 9:05 AM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1005 AM EDT Sat Jun 22 2024
NYZ009-037-221445-
Southern Oneida NY-Northern Oneida NY-
1005 AM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ONEIDA COUNTY THROUGH
1045 AM EDT...
At 1004 AM EDT, Doppler radar was tracking a strong thunderstorm over
Vienna, or near Camden, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rome, Lee, Westmoreland, Vienna, Floyd, Whitesboro, Camden, Oriskany,
Sylvan Beach, and Stittville.
This includes the following highway exits...
Interstate 90 near 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4322 7581 4335 7577 4331 7525 4309 7532
TIME...MOT...LOC 1404Z 281DEG 24KT 4325 7574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGLocal storm report, Jun 22, 11:26 AM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1226 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM Tstm Wnd Dmg West Wyoming 41.32N 75.85W
06/21/2024 Luzerne PA 911 Call Center
&&Local storm report, Jun 22, 11:33 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1233 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Tstm Wnd Dmg 1 S Campville 42.07N 76.15W
06/21/2024 Tioga NY 911 Call Center
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1180360, 1180374, 1180397, 1184116, 1180439, 1180348, 1180428, 1184119, 1183510, 1183532, 1183527, 1183537, 1183520, 1183550, 1183512, 1183539, 1183555, 1180358, 1183585.